Pennsylvania, 2007Damaging Winds in Pennsylvania, August 25, 2007
August 25, 2007 · NWS PBZ · 2 events in 1 county or zone
Isolated severe thunderstorms developed near a weak boundary over Southeast Ohio and Western Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed near a weak boundary over Southeast Ohio and Western Pennsylvania.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 25, 5:28 PM EST, 2 hours earlier.
Area forecast discussion, Aug 25, 5:28 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
628 PM EDT SAT AUG 25 2007
.SYNOPSIS...
A COLD FRONT WILL PUSH ACROSS THE UPPER OHIO VALLEY REGION TONIGHT.
SOME STRONG THUNDERSTORMS ARE EXPECTED AHEAD OF AND ALONG THE
FRONT. HIGH PRESSURE WILL USHER IN DRIER AIR ON SUNDAY. THE NEXT
COLD FRONT WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ON WEDNESDAY.
&&
.NEAR TERM /THROUGH SUNDAY/...
THUNDERSTORMS AREA MOVING INTO THE SOUTHEAST OHIO COUNTIES AND
FORECAST HAS BEEN UPDATED FOR A SEVERE THUNDERSTORM WATCH UNTIL
11 PM FOR MOST OF THE CWA. HAVE REDUCED THE POPS FOR OVERNIGHT AS
COVERAGE OF THE SHOWERS AND THUNDERSTORMS IS MORE SCATTERED THAN
NUMEROUS.
FOR SUNDAY...THE FRONT SLOWS DOWN A BIT AS IT MOVES EAST OF THE
MTNS...WITH BOTH NAM/GFS SHOWING SOME WEAK FORCING PERSISTING
ALONG THE FAR SE RIDGES. THUS...WILL USE LOW CHANCE POPS FOR
PRESTON/TUCKER/GARRETT COUNTIES SUNDAY...WITH ALL OTHER AREAS DRY
AS HIGH PRESSURE BUILDS IN. NOTICEABLY MORE COMFORTABLE CONDITIONS
WILL PREVAIL...WITH HIGH TEMPERATURES IN THE UPPER 70S TO LOWER
80S AND LOWER HUMIDITY LEVELS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY/...
SURFACE HIGH PRESSURE CENTERED OVER THE EASTERN GREAT LAKES
SUNDAY NIGHT WILL SLIDE EASTWARD OFF THE NEW ENGLAND COAST BY
TUESDAY. UPPER RIDGE WILL MOVE EAST FROM THE SOUTHERN PLAINS INTO
THE LOWER MS VALLEY BY LATE TUESDAY. TEMPERATURES WILL CLIMB BACK
ABOVE NORMAL DURING THE FIRST PART OF THE WEEK.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER TROUGH MOVING ACROSS SOUTHERN CANADA WILL PUSH ASSOCIATED COLD
FRONT THOUGH THE UPPER OHIO VALLEY WEDNESDAY AND WEDNESDAY NIGHT
WITH SURFACE WAVE RIDING ALONG THE FRONT. WILL MENTION CHANCE POPS
WEDNESDAY INTO THURSDAY.
SURFACE HIGH BEHIND SYSTEM WILL BRING DRIER AIR BACK INTO THE REGION
FOR FRIDAY AND SATURDAY AND TEMPERATURES SHOULD DROP TO A FEW
DEGREES BELOW THE NORM.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
SCATTERED MVFR WITH ISOLATED IFR CONDITIONS CAN BE EXPECTED THIS
EVENING WITH TSTMS ALONG/AHEAD OF THE COLD FRONT. A FEW TSTMS
COULD PRODUCE WIND GUSTS TO 35KT. POST-FRONT...MVFR CONDITIONS
WILL DEVELOP IN FOG OVERNIGHT. VFR CONDITIONS WILL WORK IN
FOR ALL AREAS BY LATE SUNDAY MORNING AS HIGH PRESSURE BUILDS IN.
OTHER THAN FOR PATCHES OF MVFR IN LIGHT FOG AROUND SUNRISE
EARLY IN THE WEEK...VFR WILL PREVAIL THROUGH TUESDAY. THE NEXT
FRONTAL SYSTEM WILL AFFECT THE AREA FOR MIDWEEK WITH AREAS
OF MVFR CONDITIONS POSSIBLE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 25, 2:01 AM EST, 17 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 AM EDT SAT AUG 25 2007
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-260715-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
301 AM EDT SAT AUG 25 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND THIS
EVEING WITH AN APPROACHING COLD FRONT. THERE IS A SLIGHT RISK
THAT THE STORMS COULD REACH SEVERE LEVELS WITH THE PRIMARY THREAT
BEING FROM DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EARLY
THIS EVENING.
15
In the hours before
Special weather statement, Aug 25, 6:11 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
711 PM EDT SAT AUG 25 2007
WVZ004-012-260015-
MARSHALL WV-WETZEL WV-
711 PM EDT SAT AUG 25 2007
...LINE OF STRONG THUNDERSTORMS...
A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH WETZEL AND SOUTHERN
MARSHALL COUNTIES...
AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHWEST OF PROCTOR...OR
ABOUT 3 MILES EAST OF BENWOOD...MOVING EAST AT 30 MPH. THESE STORMS
WILL CONTAIN HAIL...HEAVY DOWNPOURS...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES AND WIND GUSTS IN EXCESS OF 40 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADALINE...ALLISTER...ANDY...BANNEN AND BARKER
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Aug 25, 6:30 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
730 PM EDT SAT AUG 25 2007
OHZ049-260000-
HARRISON OH-
730 PM EDT SAT AUG 25 2007
...STRONG THUNDERSTORMS...
STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER SOUTHERN HARRISON
COUNTY...
AT 728 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS OVER NEW ATHENS...MOVING EAST AT 20
MPH. THIS STORM IS INTENSIFY RAPIDLY AND WILL LIKELY PRODUCE
HAIL...HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE AS WELL.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
CADIZ...NEW ATHENS...BELKNAP...HURFORD AND BELLEVE
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Aug 25, 6:46 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
746 PM EDT SAT AUG 25 2007
PAZ031-260045-
GREENE PA-
746 PM EDT SAT AUG 25 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
GREENE...
AT 743 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF RYERSON STATION...OR
ABOUT 2 MILES WEST OF ROCKLICK...MOVING EAST AT 25 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING...
WIND GUSTS TO 45 MPH...SMALL HAIL AND HEAVY DOWNPOURS THAT MAY
CAUSE PONDING OF WATER ON ROADS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BOBTOWN...BUZZ...FAIRCHANCE...ROGERSVILLE AND RYERSON STATION
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Aug 25, 6:50 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT SAT AUG 25 2007
WVZ021-022-260045-
MARION WV-MONONGALIA WV-
750 PM EDT SAT AUG 25 2007
...STRONG THUNDERSTORMS...
LINE OF STRONG THUNDERSTORMS TO MOVE THROUGH MARION AND
MONONGALIA COUNTIES...
AT 747 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES NORTHWEST OF CURTISVILLE...OR
ABOUT 3 MILES SOUTHWEST OF EARNSHAW...MOVING EAST AT 30 MPH. THESE
STORMS WILL PRODUCE HAIL...HEAVY RAIN AND WIND GUSTS IN EXCESS OF 40
MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
FORT GRAND...ARNETTSVILLE...BARRACKVILLE...BASNETTVILLE AND BAXTER
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Aug 25, 6:59 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
759 PM EDT SAT AUG 25 2007
PAZ014-021-022-260100-
ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-
759 PM EDT SAT AUG 25 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...ALLEGHENY AND BUTLER...
AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES EAST OF MARS...MOVING EAST AT
30 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTING...
WIND GUSTS TO 45 MPH...SMALL HAIL...AND HEAVY DOWNPOURS THAT
MAY CAUSE PONDING OF WATER ON ROADS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
GLADE MILLS...COOPERSTOWN...CROOKED CREEK LAKE PARK...STRINGTOWN
AND LENAPE HEIGHTS
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Special weather statement, Aug 25, 7:02 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
802 PM EDT SAT AUG 25 2007
PAZ029-260100-
WASHINGTON PA-
802 PM EDT SAT AUG 25 2007
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
WASHINGTON...
AT 757 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES SOUTH OF CLAYSVILLE...OR
ABOUT 6 MILES SOUTHEAST OF DALLAS...MOVING EAST AT 30 MPH.
SOME THESE STORMS WILL BRING DANGEROUS LIGHTNING...WIND GUSTS TO
45 MPH...SMALL HAIL AND HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF
WATER ON ROADS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BENTLEYVILLE...CLAYSVILLE...MARIANNA...AMITY AND BAKER STATION
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR WESTERN MARYLAND AND EAST CENTRAL OHIO AND
WESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA.
Thunderstorm Wind, Greene
- When
- August 25, 7:28 PM EST
- Where
- Greene County, Mather
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 39.930, -80.070
Emergency management reported trees down in the Mather area.
Thunderstorm Wind, Greene
- When
- August 25, 7:40 PM EST
- Where
- Greene County, Carmichaels
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 39.900, -79.980
Emergency management reported trees down along Muddy Creek Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Maine, August 25, 20071 death · 1 injured · 52 kt wind · 5 events
- Hail and Damaging Winds in Vermont, August 25, 2007$1.9 million · 1.5 in hail · 40 events
- Hail and Damaging Winds in Pennsylvania, August 25, 20075 injured · $490,000 · 1 in hail · 26 events
- Lightning Strike in Pennsylvania, August 25, 2007$1.3 million · 1 event
- Heat and Hail in Virginia, August 25, 2007$204,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Florida, August 25, 2007$220,000 · 50 kt wind · 11 events
- Hail and Damaging Winds in New York, August 25, 2007$135,000 · 50 kt wind · 20 events
- Hail and Damaging Winds in Ohio, August 25, 2007$70,000 · 1 in hail · 14 events
- Damaging Winds in North Carolina, August 25, 2007$100,000 · 60 kt wind · 6 events
- Hail in Nebraska, August 25, 2007$110,000 · 1.75 in hail · 3 events
- Damaging Winds and Lightning Strike in Alabama, August 25, 2007$93,000 · 50 kt wind · 4 events
- Heat and Hail in Maryland, August 25, 20071 injured · $28,000 · 50 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53987, 53992.